How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 7044
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

My mother is 96, 97 in August 2017. She has just had her

Customer Question

My mother is 96, 97 in August 2017. She has just had her second episode of vomiting blood, with some clots. She was diagnosed with enemia (did not tell us what kind) except they had her get a B-12 shot once a month and she was on iron pills....more at first and then down to one a week.
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Not allergic to any medications, but throughout her life, only one hemoraid operation at 50...Has been a health fanatic her whole life, exercised every day. Still living alone, our energizer bunny .... till about a year ago. She had a fall on Thursday last week, vacumning and went to the emergency room. X-rays showed -0- broken, but she was shaken up and for the first time I can ever remember her blood pressure was high 227 over 124...but went down after a couple hours.
JA: Anything else in your medical history you think the doctor should know?
Customer: I am her daughter and this second time of throwing up (expelling from the body) considerable blood, and bowels were black, but now after 3 days her color is better and she is eating very lightly...and no more throwing up after the final time that was considerable loss of blood. Extremely weak, cold at times, extreme fatigue...for someone that we are use to always up cleaning etc.... She believes she is on the mend. getting back some energy slowly. But
Submitted: 4 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 4 months ago.
Hi, welcome to Ja and thanks for this question. I'm sorry to hear about your mother. Now if she is throwing up blood repeatedly and is passing black colored stools that means that she has a bleed in the upper gastrointestinal tract. This could be bleeding from the oesophagus, stomach or even the first part of the duodenum which is the small intestine. Usually in patients of this age group the commonest cause of bleeding from the upper gi can be due to inflammation of the lining of the stomach which is known as gastritis. This would be managed with drugs like otc prilosec. Secondly it can also be due to an ulcer in the stomach or even in the oesophagus which can cause bleeding for this sort. Similarly there can be an abnormal vessel which bleeds from time to time in this case. All of these conditions can be eliminated on the basis of an endoscopy and in most cases these conditions can also be treated during the procedure itself. At the same time she should also be investigated for autoimmune diseases which can cause bleeding as well as the fatigue and also the cold temperature. This can be checked with the help of a simple blood test like ESR or ana or even a Ena profile. Similarly thyroid function test should also be done here as well. The low energy can also be due to the anemia she has but i do believe an endoscopy should be done. Do you have anymore questions? Do remember to leave a positive rating as that is how we are compensated for helping you today